My dermotologist suggested I go on birth control pills for adult acne vulgaris (nothing else has worked, and it's clearly hormonal). However, I have chronic depression, and I know oral contraceptives can exacerbate this. Which pill would be least likely to cause depression? He has suggested Ortho-TriCyclin. However, I've read that women with depression should avoid cyclical birth control pills, and use one with the least progestin. So, would you also happen to know which oral contraceptive has the least progestin, Ortho-Cyclin or Ovcon-35 (they have different progestins, so it's hard to make a comparison)?
I don't know much about birth control pills for acne, because I never use them. I have been quite unimpressed with the effectiveness of Ortho-Tri-Cyclene in the women I've seen who take it.
Your doctor has obviously different experience. Still, it should be possible for him or her to find other effective ways to treat you if there is a concern that cyclical hormones might not agree with you.
My GYN swears by Ortho-Tri-Cyclen. I'm 22 and nearly all of my close friends (that it is discussed with) take it. I was taking Ortho-Cept and it made me break out more than before i was taking it. I took it for almost 5 years. I have been taking Ortho-Tri-Cyclen for almost 2 years now and havent broken out more than 3 times! As far as the progestin goes...Ortho-Tri-Cyclen is on of the higher ones, so my GYN says. He prescribed me on that because of it(progestin) helping my migraines.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.